Skip to content
Decision Sciences

Prof W L Fouché

Professor
Tel: 012 433-4717
Email: Fouché
Office: CLUB ONE 4-10

Qualification:

  • BSc(Hons)(US)
  • MSc(US)
  • PhD(US)

Tuition:

  • Combinatorial Optimisation
  • Heuristics
  • Stochastics

Research:

Application of stochastic processes to the understanding of complexity issues in fractal geometry and computability theory.
Ramsey theory and its links to dynamical systems.

Selected publications:

  • WL Fouché, Fractals generated by algorithmically random Brownian motion, K. Ambos-Spies, B. Löwe, and W. Merkle (Eds.): CiE 2009, Lecture Notes in Computer Science vol 5635, Springer-Verlag, (2009), 208-217.
  • WL Fouché,  Subrecursive complexity of identifying the Ramsey structure of posets In: Logic and Theory of Algorithms, A Beckmann, C Dimitrapoulos, B Löwe (eds.), Lecture Notes in Theoretical Computer Science vol 5028, Springer-Verlag, (2008), 196-205.
  • WL Fouché, Dynamics of a generic Brownian motion: Recursive aspects. Theoretical Computer Sciences 394A (2008), 175-186.
  • WL Fouché, An Algorithmic Construction of Quantum Circuits of High Descriptive Complexity. Electronic Notes in Theoretical Computer Science 221 (2008), 61-69.
  • WL Fouché, Heidema, J., Jones, G., & Potgieter, P. H. (2008). Universality and programmability of quantum computers. Theoretical Computer Science, 403, 121-129.
  • WL Fouché, Jones, E. G., Heidema, J., & Potgieter, P. (2008). 'n Universele programmeerbare kwantumrekenaar? Suid-Afrikaanse Tydskrif vir Natuurwetenskap en Tegnologie, 27(3), 196–215.
  • WL Fouché, Heidema, J., Jones, G., & Potgieter, P. H. (2007). Halting in quantum Tring computation. In conference Unconventional Computing 2007; proceedings published as Unconventional Computing 2007 (Eds: Adamatzky e.a., Luniver Press), ISBN:190598605X.
  • WL Fouché, Brownian motion and Kolmogorov complexity, to appear in: Logical Approaches to Computational Barriers, University of Wales Swansea, Computer Science Report Series Arnold Beckmann, Ulrich Berger, Benedikt Lwe, & John V Tucker (eds.), (2006).
  • WL Fouché, J Heidema & PH Potgieter, Kwantumberekening, SA Tydskrif vir Natuurwetenskappe en Tegnologie, 24 (2005), 60-83.
  • WL Fouché, L Pretorius & C Swanepoel, The Ramsey degrees of bipartite graphs: A primitive recursive proof, Discrete Math, 292 (2005).
  • WL Fouché, LM Pretorius & CJ Swanepoel, Partitions of factorisations of parameter words, Discrete Mathematics 231 (2001), 169--175.
  • WL Fouché, Discrepancies of hypergraphs of high Kolmogorov complexity, Journal of Combinatorial Mathematics and Combinatorial Computing 33 (2000), 199--207.
  • WL Fouché, The descriptive complexity of Brownian motion, Advances in Mathematics 155 (2000), 317--343.
  • WL Fouché, LM Pretorius & CJ Swanepoel Partition theorems for factorisations of ascending parameter words, Discrete Mathematics 197/198 (1999), 331--350.
  • WL Fouché, & Arithmetical representations of Brownian motion I, J Symbolic Logic 65 (2000), 421--442.